Follow
Share

In between a rock and a hard place. She has walker, wheelchair, the works, but I have seen time after time that over years of taking this med, that it can effect their balance. I made her a doctors appt for a full physical. So what do I do? I am her full POA. Do I take her off the BP med and risk a heart attack? Or do I leave her on the BP and risk her falling and breaking a hip? I feel like I literally have her life in my hands. Thanks to anyone that can help.

Ask the doctor to write an order for "Orthostatic BP's" for three days. This should be done at different times of the day. For example, day 1 - in the morning, Day 2 - in the evening, day 3 - in the mid-afternoon. Staff will take her BP lying down, sitting, then standing to see if BP drops when she changes position. Often as people age, the BP will get lower for a variety of reasons. I would also ask if staff is taking her blood pressure prior to giving her the medication. She shouldn't get it if her systolic (top) number is less than 100 or if her heart rate is too low. This is also something the doctor can write an order for if the staff isn't already doing it.
Helpful Answer (0)
Reply to katydid1
Report

What is she on the BP med for? (It's prescribed for many reasons, such as PACs and PVCs, etc. I was even on them as a migraine prophylactic) I'd also make sure it was the BP med before doing anything. Many things can cause dizziness.
Helpful Answer (0)
Reply to ItHappenedToMe
Report

Honestly? I’m on two different BP medicines and neither one makes me dizzy. Are you sure that’s what it is? I believe she’d be more at risk for a stroke if you took her off than a heart attack.

If she is becoming a fall risk, which it certainly sounds like she is, you may want to consider a higher level of care. I would not take her off any medications until she’s seen by her doctor. Let them decide what to do for her.
Helpful Answer (3)
Reply to Ahmijoy
Report

Subscribe to
Our Newsletter